| Model Number |
M001492971 |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Codes |
Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/10/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu), "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided it appeared that clinical and/or procedural factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.The sections left blank or unknown on this form could not be completed due to missing information.Attempts to gather further details to obtain additional information were made and no additional information was provided regarding this event at the time of this report.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
Event or Problem Description
Event description: after opening the blood vessel, the 0.018 inch guidewire was replaced with the thruway guidewire.The tip of the guidewire crossed the lesion and reached the distal landing area.Then the jestream catheter was assembled according to the ifu and delivered into the body along the thruway guidewire after completing the priming outside the patient.The jestream (hereinafter referred to as js) device was started in blade down mode for procedure, and the js catheter was slowly pushed to cut the plaque according to the ifu.When the catheter was pushed for about 5mm, the js catheter sound was abnormal, affected the guidewire rotated along with the catheter.The physician stopped the operation and withdrew the catheter.It was found that the catheter and the guidewire had become locked together and could not be separated.The physician replaced the new guidewire and js catheter to complete the procedure.The patient condition following procedure was stable.
Event or Problem Description
Additional information provided: question: listing and model of all other devices that were used during the procedure, include the model, brand name, sizes, etc.Answer: puncture kit cook, thorax sheath; 7f terumo.Question: what model/size guidewire and js catheter were used to complete the procedure? answer: guidewire 0.014 thruway, jetstream 2.1/3.0.Question: the event description states, "when the catheter was pushed for about 5mm, the js catheter sound was abnormal, affected the guidewire rotated along with the catheter.The physician stopped the operation and withdrew the catheter.It was found that the catheter and the guidewire had become locked together and could not be separated." please clarify, were the jetstream and thruway wire removed from the patient as one unit? answer: yes.Question: was there visible damage to the jetstream upon removal from the patient (if so, please describe)? answer: no.Question: was there any resistance noted during advancing the thruway guidewire across the lesion? answer: no.
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include additional information in section b5 and b7.Additionally, sections d8 and e4 have been updated.Should additional information be received, a follow up medwatch report will be submitted.
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include the additional information in section b5, update section b1 to account for the reported dissection, include the product evaluation in section h11, and update adverse event problem codes h6 (b, c, d, e, and f).Device evaluation: specimen receipt - initial return: as received, the specimen consisted of one-1 each pkg-300-014 gw, short taper; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.Specimen receipt - subsequent return: on (b)(6) 2025, an email was received from the distributor containing an image and reporting that the during the analysis of the jetstream device, what appears to be part of the guidewire was found stuck inside the device.Integer requested that the distal portion of the thruway guidewire be retuned for analysis.On (b)(6) 2025, a second specimen consisting of a portion of the sheath with coil wire material from the jetstream catheter and the thruway guidewire presumed to be lodged inside was returned for analysis, loose and double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Specimen receipt - initial return: the distal coil and core wire presented ductile tensile overload fracture damage.An undetermined amount of coil and core wire material including the distal tip is missing and was not received with the initial return.The specimen also presented extensive kink and bend damage of varying severity and frequency scattered over the length of the device.The proximal joint appears to be correct and intact by visual examination and by non-destructive testing.Specimen receipt - subsequent return: the specimen presented an overall length of approximately 38cm, with a diameter ranging from.03305" to.03375".The length and diameter of the thruway wire could not be verified due to the as received condition.An attempt was made to examine the interior of the catheter under the scope to locate the distal tip of the thruway guidewire; however, only a small portion of the interior was visible, and the presence of the thruway guidewire tip could not be confirmed.Review of the image provided by the distributor was inconclusive.The visual evidence did not allow for a definitive identification of the thruway guidewire.At this time no further testing is planned.Continued efforts to try to remove the thruway guidewire are likely to result in damage to a point that no conclusions can be made.As noted in the device instructions for use (dfu) precaution: · free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use.There was no indication of a guidewire fracture in the initial event description or in any subsequent information received from the end user or hospital.Therefore, the exact timing of the damage cannot be determined.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.Although there is no known relationship between the dissection and thruway device, dissection is a known complication and is listed within the device instructions for use.Attempts to gather further event details were made and no additional information was provided regarding this event at the time of this report.Should additional information be received, a follow up medwatch report will be submitted.
Event or Problem Description
Additional information: question: was there visible damage noted to the wire upon removal from the patient (if so, please describe)? answer: there was a dissection at the distal end of the lesion, but it could be confirmed that the guidewire had cross the true lumen.Question: are you saying that the physician believes that the guidewire caused the dissection at the distal end of the lesion? answer: the physician has not yet concluded that the distal dissection was caused by the bsc device.Question: was there visible damage to the guidewire after removal? answer: after the guidewire was removed, the guidewire failed to separate from the catheter, making it impossible to determine whether there was any damage.Question: was there any interventions required in relation to the reported dissection? answer: despite several attempts, no information provided at the time of this report.Question: can you confirm the timing of the fracture? answer: despite several attempts, no information provided at the time of this report.